Thursday, July 31, 2014
Pharmacy and Medications
Combination of Medication
can there be any adverse reactions in respect of the medication that i`m currently on? I take met formin, resenipril, allipurinol, atenolol, and also colchochine as i have recently experienced nausea and vomiting since being prescribed on Friday.
Thank you for contacting Net Wellness.
Nausea, the unpleasant sensation of being about to vomit, can occur alone or can accompany vomiting, upset stomach, or other gastrointestinal symptoms. No drug-drug interactions could be identified with these medications. With medications with similar side effects such as nausea, there may be some benefit to taking the medications with a small amount of food to decrease the possibility of nausea when taken together.
Colchicine is an antigout medication that is used for prophylaxis and for flares of gouty attacks. Nausea, vomiting and diarrhea are the most prominent side effects that have been experienced with colchicine. Metformin is a biguanide that is used for type 2 diabetes. Many times patients experience vomiting and nausea when they initially start taking metformin. As the therapy keeps going, the patient's body becomes accustomed to the medication and the vomiting and nausea goes away. If nausea, vomiting and diarrhea become too extreme, contact your prescriber.
Risperidone is an antipsychotic that is used for Bipolar Disorder, Schizophrenia, and other mental health conditions. Vomiting and nausea have been reported in a small number of adults.
I suggest that you work with your prescriber to identify the medication that may be causing the nausea and vomiting. On this site, NetWellness experts try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms.
Sarah Hudson-DiSalle, PharmD, RPh
Specialty Practice Pharmacist of Outpatient Pharmacy
College of Medicine
The Ohio State University